Alert archive / California / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 24, 1999, 7:26 PM PDT for Plumas County, Sierra County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1999, 7:26 PM PDT (02:26 UTC)
- Expired
- May 24, 1999, 8:10 PM PDT
- In force
- 44 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
Counties Plumas County, CA, Sierra County, CA
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KRNO 250229 RRA SVRRNO CAC063-091-250310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 726 PM PDT MON MAY 24 1999 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * A SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PLUMAS COUNTY IN NORTHEASTERN CALIFORNIA EASTERN SIERRA COUNTY IN EAST CENTRAL CALIFORNIA * UNTIL 810 PM PDT * AT 720 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF PORTOLA...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIERRAVILLE AND LOYALTON AT 745 PM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:45 PM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 24, 2:45 PM PDT, 4 hours 41 minutes before
WESTERN NEVADA AND EASTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT MON MAY 24 1999
AFTN CONVECTION OVR MOST OF THE CWA EXCEPT FOR THE NORTHERN ZONES.
ACTIVITY LIKELY TO CONT THRU THE EVE HOURS. MODELS SLOWLY MOVING
UPPER LOW E INTO UTAH BY 48HRS. THIS SHOULD SLOWLY DRY AND STABILIZE
THE AIRMASS OVR THE CWA. WILL KEEP SOME ISOLATED TSTMS IN THE FCST
OVER THE SRN TWO-THIRDS OF THE CWA AS THE SUSANVILLE AND NRN WASHOE
COUNTY ZONES WILL BE UNDER THE RIDGE AXIS. THEN BY WED THE HI PRES
RIDGE SHOULD BE THE DOMINATE FEATURE AND AIRMASS WILL BE DRY AND
STABLE. MODELS ARE FCSTG A TROF IN THE ERN PACIFIC TO APPROACH THE
COAST ON WED. THIS SHOULD INCREASE THE WRLY FLOW OVER WRN NV. PROGS I
THINK ARE OVER FCSTG THE INSTABILITY IN NE CALIF AND EXTREME NW NV.
WILL KEEP WED DRY OVR THE CWA. THE TROF MOVES INTO NV BY FRI SO SOME
SLIGHT COOLING BUT NO PRECIP FCST IN THE EXTENDED PERIOD.
.REV...EASTERN CALIFORNIA...NONE.
WESTERN NEVADA...NONE.In the hours before
Local storm report, May 24, 4:30 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NEVADA
430 PM PDT MON MAY 24 1999
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM CA 1.5 INCH HAIL
05/24/99 PLACER SIERRA SNOW LAB 1 MILE
WEST OF DONNER PASSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:50 PM PDT | Severe Thunderstorm Warning | REV | Nevada | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.